Alert archive / Idaho / Red Flag Warnings in 2020
Red Flag Warning 2, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Jul 26, 2020, 1:44 PM MDT for Owyhee County, Twin Falls County, Idaho. It took effect at Jul 27, 2020, 12:00 PM MDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2020, 1:44 PM MDT (19:44 UTC)
- In effect from
- Jul 27, 2020, 12:00 PM MDT
- Expired
- Jul 28, 2020, 11:05 PM MDT
- In force
- 35 hr
- Issued by
- NWS Boise, ID
Counties Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 132 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3049 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467 WWUS85 KBOI 261944 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 144 PM MDT Sun Jul 26 2020 .A weak upper level impulse, hot and dry surface air, and mid- level moisture will combine to bring thunderstorms to mainly the southern portion of the area beginning early Monday afternoon and extending well into the evening hours. IDZ423-426-ORZ636-637-272130- /O.NEW.KBOI.FW.W.0002.200727T1800Z-200728T0600Z/ Owyhee Mountains-Southern Highlands-Burns BLM-Vale BLM- 144 PM MDT Sun Jul 26 2020 /1244 PM PDT Sun Jul 26 2020/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /11 AM PDT/ MONDAY TO MIDNIGHT MDT /11 PM PDT/ MONDAY NIGHT FOR LIGHTNING FOR OWYHEE MOUNTAINS...SOUTHERN HIGHLANDS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 423...426...636 AND 637... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from noon MDT /11 AM PDT/ Monday to midnight MDT /11 PM PDT/ Monday night. * THUNDERSTORMS...Scattered storms with abundant lightning * OUTFLOW WINDS...Gusts up to 60 mph are possible PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ L
3 follow-up statements
779 WWUS85 KBOI 271928 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 128 PM MDT Mon Jul 27 2020 .A weak upper level disturbance, hot and dry surface air, and mid- level moisture will combine to bring thunderstorms to the region this afternoon. Activity is expected to diminish during the overnight hours but now expected to increase again Tuesday afternoon. Some wetting rains are possible if the storms moves directly overhead, otherwise little rainfall is expected. ORZ646-282300- /O.NEW.KBOI.FW.W.0003.200728T1800Z-200729T0600Z/ Baker Valley- 1228 PM PDT Mon Jul 27 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY FOR LIGHTNING... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from 11 AM to 11 PM PDT Tuesday. * THUNDERSTORMS...Increasing coverage expected Tuesday afternoon. * OUTFLOW WINDS...Gusts 50 to 60 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ IDZ423-426-ORZ636-637-282300- /O.EXT.KBOI.FW.W.0002.000000T0000Z-200729T0600Z/ Owyhee Mountains-Southern Highlands-Burns BLM-Vale BLM- 128 PM MDT Mon Jul 27 2020 /1228 PM PDT Mon Jul 27 2020/ ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TUESDAY NIGHT FOR LIGHTNING FOR OWYHEE MOUNTAINS...SOUTHERN HIGHLANDS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 423...426...636 AND 637... * THUNDERSTORMS...Scattered storms with abundant lightning * OUTFLOW WINDS...Gusts up to 60 mph are possible PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ L
217 WWUS85 KBOI 281953 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 153 PM MDT Tue Jul 28 2020 IDZ423-426-ORZ636-637-290600- /O.CON.KBOI.FW.W.0002.000000T0000Z-200729T0600Z/ Owyhee Mountains-Southern Highlands-Burns BLM-Vale BLM- 153 PM MDT Tue Jul 28 2020 /1253 PM PDT Tue Jul 28 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR LIGHTNING FOR OWYHEE MOUNTAINS...SOUTHERN HIGHLANDS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 423...426...636 AND 637... * THUNDERSTORMS...Scattered storms with abundant lightning * OUTFLOW WINDS...Gusts up to 50 mph are possible PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ ORZ646-290600- /O.CON.KBOI.FW.W.0003.000000T0000Z-200729T0600Z/ Baker Valley- 1253 PM PDT Tue Jul 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR LIGHTNING... * THUNDERSTORMS...Increasing coverage expected through the evening. * OUTFLOW WINDS...Gusts to 50 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ L
276 WWUS85 KBOI 290505 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 1105 PM MDT Tue Jul 28 2020 IDZ423-426-ORZ636-637-290615- /O.CAN.KBOI.FW.W.0002.000000T0000Z-200729T0600Z/ Owyhee Mountains-Southern Highlands-Burns BLM-Vale BLM- 1105 PM MDT Tue Jul 28 2020 /1005 PM PDT Tue Jul 28 2020/ ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR OWYHEE MOUNTAINS...SOUTHERN HIGHLANDS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 423...426...636 AND 637... The National Weather Service in Boise has cancelled the Red Flag Warning. Thunderstorms have diminished across the area, and the lightning threat is no longer present. Therefore, the Red Flag Warning has been cancelled. $$ ORZ646-290615- /O.CAN.KBOI.FW.W.0003.000000T0000Z-200729T0600Z/ Baker Valley- 1005 PM PDT Tue Jul 28 2020 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR BAKER VALLEY... WHICH IS FIRE WEATHER ZONE 646... The National Weather Service in Boise has cancelled the Red Flag Warning. Thunderstorms have diminished across the area, and the lightning threat is no longer present. Therefore, the Red Flag Warning has been cancelled. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 26, 9:46 AM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 26, 9:46 AM MDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Boise ID 946 AM MDT Sun Jul 26 2020 .DISCUSSION...High pressure is building over the area allowing for clear skies and warmer temperatures for today. A low pressure system off the California coastline will slowly push into central California over the next 24 hours which helps usher in monsoonal moisture. Models have started to show this push of moisture a bit earlier with each new model run. Forecast looks on track at the moment, but will monitor model trends this morning and afternoon to see if any updates need to be made. && .AVIATION...VFR. Areas of wildfire smoke. Surface winds generally variable 10 kts or less, becoming W-NW 5-15 kts this afternoon. Winds aloft near 10kft MSL: mostly W to SW 5-20 kts. && .PREV DISCUSSION... SHORT TERM...Today through Tuesday night...Warmer today and Monday in our CWA as an upper ridge quickly replaces yesterday's upper trough. The ridge will shift to our east tonight as a Pacific trough approaches the California coast, putting our area under southerly flow aloft. This flow will bring mid and high level moisture into our area with a few light showers or sprinkles by Monday morning in southern Harney and Malheur Counties and in the Owyhee Mountains. Instability resulting from surface heating will develop a chance of thunderstorms along the OR/NV and ID/NV borders Monday afternoon. These will spread northward in Harney and Malheur Counties Monday evening as a part of the California trough comes inland. On Tuesday the trough, showers, and thunderstorms will shift further northward and eastward while ridging and drying take place to our south and west. The ridging continue to build Tuesday night bringing clearing skies to our area. LONG TERM...Wednesday through Sunday...Our area will remain under southwest flow aloft through Friday, keeping temperatures a few degrees above normal. On Wednesday a weak upper level trough approaching from northern California will transport enough moist and unstable air north for isolated afternoon and evening thunderstorms over the mountains of Baker County/Oregon and central Idaho. Drier more stable air will follow this system Thursday and Friday. On Friday models show an upper level trough moving inland over British Columbia, shifting the flow into the west over our area and lowering temperatures to near normal Saturday and Sunday. No precipitation is expected and skies will remain mostly clear. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...JC AVIATION.....MC PREV SHORT TERM...LC PREV LONG TERM....JT
Nearby
Red Flag Warnings in Idaho, 2020Red Flag Warnings in Oregon, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.